Mississippi, 2005Lightning Strike in Mississippi, June 6, 2005
June 6, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 1:00 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 6, 1:00 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 6 2005
.DISCUSSION...
NO CHANGE IN THE WET PATTERN IS EXPECTED IN THE NEAR TERM AS
INSTABILITY...ABUNDANT MOISTURE...WEAK MID LEVEL DISTURBANCES
AND A MINOR MID/UPPER LEVEL TROUGH OVER THE GULF COAST REGION
COMBINE TO PRODUCE ABOVE NORMAL CHANCES FOR SHOWERS AND
THUNDERSTORMS THE NEXT TWO TO THREE DAYS. SEA AND LAKE BREEZES ALONG
WITH BOUNDARIES ASSOCIATED WITH CONVECTION WILL SERVE AS THE
INITIATING AND FOCUS MECHANISMS FOR THE DAILY CONVECTION.
PRECIPITABLE WATER VALUES WILL REMAIN HIGH...SO ADDITIONAL LOCALIZED
HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH SOME OF THE
THUNDERSTORMS. PRECIPITATION CHANCES WILL BEGIN TO DIMINISH TOWARD
MORE NORMAL VALUES FRIDAY AND ESPECIALLY OVER THE WEEKEND AND INTO
EARLY NEXT WEEK AS AN UPPER RIDGE ATTEMPTS TO BUILD BACK WEST OVER
THE SOUTHEAST CONUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 87 70 88 / 40 60 30 50
BTR 71 87 71 88 / 40 60 30 50
MSY 75 88 75 89 / 40 60 30 50
GPT 75 87 75 87 / 40 60 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
11
Hazardous weather outlook, Jun 6, 10:00 AM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 6 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING...
A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS
OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT...HOWEVER...IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 10:30 AM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT MON JUN 6 2005
LAZ040-MSZ080-061730-
HANCOCK-ST TAMMANY-
1130 AM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS ERUPTING ACROSS THE LOWER PEARL RIVER
VALLEY...
AT 1126 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRENGTHENING THUNDERSTORMS FROM THE NORTH SHORE OF LAKE
PONTCHARTRAIN NEAR EDEN ISLE TO THE RIGOLETS AND JUST SOUTH OF
PEARLINGTON. ADDITIONAL THUNDERSTORMS IN WESTERN HANCOCK COUNTY WERE
GETTING READY TO MERGE AND BECOME STRONG NEAR STENNIS SPACE CENTER.
MOVEMENT WAS NORTH AND NORTHEAST AT 5 TO 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EDEN ISLE...SLIDELL...PEARLINGTON...WAVELAND...AND KILN THROUGH 1230
PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22
Special weather statement, Jun 6, 11:11 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT MON JUN 6 2005
LAZ060>064-061815-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1211 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS MOVING ACROSS THE NEW ORLEANS METROPOLITAN
AREA...
AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF
METROPOLITAN NEW ORLEANS...FROM DES ALLEMANDS TO EAST OF BOUTTE IN
ST CHARLES PARISH...AND NEAR HARVEY...GRETNA...AND THE MISSISSIPPI
RIVER. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EAST BANK AND WEST BANK JEFFERSON PARISH...ALGIERS...CHALMETTE...
AND EAST BANK NEW ORLEANS NEAR THE RIVER FROM THE FRENCH QUARTER
TO THE INDUSTRIAL CANAL THROUGH 115 PM.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22
Local storm report, Jun 6, 1:21 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FUNNEL CLOUD 10 SW VANCLEAVE 30.44N 88.79W
06/06/2005 JACKSON MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED BY SHERIFF NORTH IF I-10 AND WEST
OF HIGHWAY 57
1240 PM HEAVY RAIN METAIRIE 30.00N 90.18W
06/06/2005 0.00 INCH JEFFERSON LA TRAINED SPOTTER
STREET FLOODING NEAR CAUSEWAY AND METAIRIE ROAD
1255 PM HEAVY RAIN METAIRIE 30.00N 90.18W
06/06/2005 0.00 INCH JEFFERSON LA EMERGENCY MNGR
STREET FLOODING AROUND ELMWOOD...NORTH OF
WOODLAWN...SEVERAL AREAS ON WESTBANK
0114 PM FLASH FLOOD METAIRIE 30.00N 90.18W
06/06/2005 JEFFERSON LA TRAINED SPOTTER
IMPASSIBLE ROADS AROUND VETERANS AND CAUSEWAY
0127 PM FLASH FLOOD BARATARIA 29.72N 90.12W
06/06/2005 JEFFERSON LA EMERGENCY MNGR
STREET FLOODING AROUND BARATARIA AND LAFITTE
&&
25Special weather statement, Jun 6, 2:04 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CDT MON JUN 6 2005
LAZ036-MSZ068-069-062100-
AMITE-EAST FELICIANA-WILKINSON-
304 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL OCCURRING OVER
PORTIONS OF WILKINSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI
AND EAST FELICIANA PARISH IN EAST CENTRAL LOUISIANA...
AT 301 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM JUST WEST
AND SOUTHWEST OF CENTREVILLE MISSISSIPPI AND NEAR NORWOOD
LOUISIANA...TO NEAR LIBERTY AND SMITHDALE MISSISSIPPI. MOVEMENT HAS
BEEN AND WILL CONTINUE TO BE NEAR STATIONARY TO VARIABLE AROUND 5 MPH
THROUGH 4 PM.
THESE STORMS COULD PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE TO
TWO INCHES IN AN HOUR OR LESS...RESULTING IN PONDING OF WATER AND
FLOODING AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
OTHER THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS OF 25 TO 35 MPH...AND POSSIBLY SMALL HAIL.
SEEK SHELTER INDOORS AND REMAIN AWAY FROM WINDOWS.
22
Lightning, Harrison
- When
- June 6, 2:14 PM CST
- Where
- Harrison County, Biloxi
- Reported by
- NEWSPAPER
- Coordinates
- 30.416, -89.082 (the zone’s center; the record gives no point)
A pine tree struck by lightning fell on the roof of a house causing a fire that resulted in extensive damage to the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460502.